|   | 
Details
   web
Records
Author Olmo, G.J.
Title Palatini actions and quantum gravity phenomenology Type Journal Article
Year 2011 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 10 Issue 10 Pages 018 - 15pp
Keywords quantum gravity phenomenology; cosmic singularity
Abstract We show that an invariant an universal length scale can be consistently introduced in a generally covariant theory through the gravitational sector using the Palatini approach. The resulting theory is able to capture different aspects of quantum gravity phenomenology in a single framework. In particular, it is found that in this theory field excitations propagating with different energy-densities perceive different background metrics, which is a fundamental characteristic of the DSR and Rainbow Gravity approaches. We illustrate these properties with a particular gravitational model and explicitly show how the soccer ball problem is avoided in this framework. The isotropic and anisotropic cosmologies of this model also avoid the big bang singularity by means of a big bounce.
Address [Olmo, GJ] Univ Valencia, Dept Fis Teor, E-46100 Valencia, Spain, Email: gonzalo.olmo@csic.es
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000296767600018 Approved no
Is ISI yes International Collaboration no
Call Number IFIC @ elepoucu @ Serial 816
Permanent link to this record
 

 
Author Beltran Jimenez, J.; Heisenberg, L.; Olmo, G.J.; Rubiera-Garcia, D.
Title On gravitational waves in Born-Infeld inspired non-singular cosmologies Type Journal Article
Year 2017 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 10 Issue 10 Pages 029 - 23pp
Keywords alternatives to inflation; modified gravity; physics of the early universe; primordial gravitational waves (theory)
Abstract We study the evolution of gravitational waves for non-singular cosmological solutions within the framework of Born-Infeld inspired gravity theories, with special emphasis on the Eddington-inspired Born-Infeld theory. We review the existence of two types of non-singular cosmologies, namely bouncing and asymptotically Minkowski solutions, from a perspective that makes their features more apparent. We study in detail the propagation of gravitational waves near these non-singular solutions and carefully discuss the origin and severity of the instabilities and strong coupling problems that appear. We also investigate the role of the adiabatic sound speed of the matter sector in the regularisation of the gravitational waves evolution. We extend our analysis to more general Born-Infeld inspired theories where analogous solutions are found. As a general conclusion, we obtain that the bouncing solutions are generally more prone to instabilities, while the asymptotically Minkowski solutions can be rendered stable, making them appealing models for the early universe.
Address [Beltran Jimenez, Jose] Univ Toulon & Var, Aix Marseille Univ, CNRS, CPT, Marseille, France, Email: jose.beltran@uam.es;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000413332400002 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 3337
Permanent link to this record
 

 
Author Olmo, G.J.; Orazi, E.; Pradisi, G.
Title Conformal metric-affine gravities Type Journal Article
Year 2022 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 10 Issue 10 Pages 057 - 21pp
Keywords Gauss-Bonnet-Lovelock-Horndeski-Palatini etc gravity theories; modified gravity
Abstract We revisit the gauge symmetry related to integrable projective transformations in metric-affine formalism, identifying the gauge field of the Weyl (conformal) symmetry as a dynamical component of the affine connection. In particular, we show how to include the local scaling symmetry as a gauge symmetry of a large class of geometric gravity theories, introducing a compensator dilaton field that naturally gives rise to a Stuckelberg sector where a spontaneous breaking mechanism of the conformal symmetry is at work to generate a mass scale for the gauge field. For Ricci-based gravities that include, among others, General Relativity, f(R) and f(R, R μnu R μnu) theories and the EiBI model, we prove that the on-shell gauge vector associated to the scaling symmetry can be identified with the torsion vector, thus recovering and generalizing conformal invariant theories in the Riemann-Cartan formalism, already present in the literature.
Address [Olmo, Gonzalo J.] Univ Valencia, Ctr Mixto, Dept Fis Teor, CSIC, Valencia 46100, Spain, Email: gonzalo.olmo@uv.es;
Corporate Author Thesis
Publisher IOP Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000878259300018 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 5405
Permanent link to this record
 

 
Author Afonso, V.I.; Olmo, G.J.; Rubiera-Garcia, D.
Title Scalar geons in Born-Infeld gravity Type Journal Article
Year 2017 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 08 Issue 8 Pages 031 - 35pp
Keywords modified gravity; Wormholes
Abstract The existence of static, spherically symmetric, self-gravitating scalar field solutions in the context of Born-Infeld gravity is explored. Upon a combination of analytical approximations and numerical methods, the equations for a free scalar field (without a potential term) are solved, verifying that the solutions recover the predictions of General Relativity far from the center but finding important new effects in the central regions. We find two classes of objects depending on the ratio between the Schwarzschild radius and a length scale associated to the Born-Infeld theory: massive solutions have a wormhole structure, with their throat at r = 2 M, while for the lighter configurations the topology is Euclidean. The total energy density of these solutions exhibits a solitonic profile with a maximum peaked away from the center, and located at the throat whenever a wormhole exists. The geodesic structure and curvature invariants are analyzed for the various configurations considered.
Address [Afonso, V. I.] Univ Fed Campina Grande, Unidade Acad Fis, BR-58109970 Campina Grande, PB, Brazil, Email: viafonso@df.ufcg.edu.br;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000408311900031 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 3285
Permanent link to this record
 

 
Author Guerrero, M.; Olmo, G.J.; Rubiera-Garcia, D.; Saez-Chillon Gomez, D.
Title Shadows and optical appearance of black bounces illuminated by a thin accretion disk Type Journal Article
Year 2021 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 08 Issue 8 Pages 036 - 19pp
Keywords GR black holes; Wormholes; modified gravity; accretion
Abstract We study the light rings and shadows of an uniparametric family of spherically symmetric geometries interpolating between the Schwarzschild solution, a regular black hole, and a traversable wormhole, and dubbed as black bounces, all of them sharing the same critical impact parameter. We consider the ray-tracing method in order to study the impact parameter regions corresponding to the direct, lensed, and photon ring emissions, finding a broadening of all these regions for black bounce solutions as compared to the Schwarzschild one. Using this, we determine the optical appearance of black bounces when illuminated by three standard toy models of optically and geometrically thin accretion disks viewed in face-on orientation.
Address [Guerrero, Merce; Rubiera-Garcia, Diego] Univ Complutense Madrid, Dept Fis Teor, E-28040 Madrid, Spain, Email: merguerr@ucm.es;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000686656000022 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 4943
Permanent link to this record
 

 
Author Capozziello, S.; Harko, T.; Koivisto, T.S.; Lobo, F.S.N.; Olmo, G.J.
Title The virial theorem and the dark matter problem in hybrid metric-Palatini gravity Type Journal Article
Year 2013 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 07 Issue 7 Pages 024 - 19pp
Keywords modified gravity; dark matter theory; galaxy clusters
Abstract Hybrid metric-Palatini gravity is a recently proposed theory, consisting of the superposition of the metric Einstein-Hilbert Lagrangian with an f(R) term constructed a la Palatini. The theory predicts the existence of a long-range scalar field, which passes the Solar System observational constraints, even if the scalar field is very light, and modifies the cosmological and galactic dynamics. Thus, the theory opens new possibilities to approach, in the same theoretical framework, the problems of both dark energy and dark matter. In this work, we consider the generalized virial theorem in the scalar-tensor representation of the hybrid metric-Palatini gravity. More specifically, taking into account the relativistic collisionless Boltzmann equation, we show that the supplementary geometric terms in the gravitational field equations provide an effective contribution to the gravitational potential energy. We show that the total virial mass is proportional to the effective mass associated with the new terms generated by the effective scalar field, and the baryonic mass. In addition to this, we also consider astrophysical applications of the model and show that the model predicts that the mass associated to the scalar field and its effects extend beyond the virial radius of the clusters of galaxies. In the context of the galaxy cluster velocity dispersion profiles predicted by the hybrid metric-Palatini model, the generalized virial theorem can be an efficient tool in observationally testing the viability of this class of generalized gravity models.
Address [Capozziello, Salvatore] Univ Naples Federico II, Dipartimento Sci Fis, Naples, Italy, Email: capozzie@na.infn.it;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000322582000025 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 1531
Permanent link to this record
 

 
Author Lobo, F.S.N.; Olmo, G.J.; Rubiera-Garcia, D.
Title Semiclassical geons as solitonic black hole remnants Type Journal Article
Year 2013 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 07 Issue 7 Pages 011 - 10pp
Keywords modified gravity; primordial black holes; Wormholes; quantum field theory on curved space
Abstract We find that the end state of black hole evaporation could be represented by non-singular and without event horizon stable solitonic remnants with masses of the order the Planck scale and up to similar to 16 units of charge. Though these objects are locally indistinguishable from spherically symmetric, massive electric (or magnetic) charges, they turn out to be sourceless geons containing a wormhole generated by the electromagnetic field. Our results are obtained by interpreting semiclassical corrections to Einstein's theory in the first-order (Palatini) formalism, which yields second-order equations and avoids the instabilities of the usual (metric) formulation of quadratic gravity. We also discuss the potential relevance of these solutions for primordial black holes and the dark matter problem.
Address [Lobo, Francisco S. N.] Univ Lisbon, Ctr Astron & Astrofis, P-1749016 Lisbon, Portugal, Email: flobo@cii.fc.ul.pt;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000322582000012 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 1532
Permanent link to this record
 

 
Author Guerrero, M.; Mora-Perez, G.; Olmo, G.J.; Orazi, E.; Rubiera-Garcia, D.
Title Rotating black holes in Eddington-inspired Born-Infeld gravity: an exact solution Type Journal Article
Year 2020 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 07 Issue 7 Pages 058 - 31pp
Keywords modified gravity; GR black holes; Wormholes
Abstract We find an exact, rotating charged black hole solution within Eddington-inspired Born-Infeld gravity. To this end we employ a recently developed correspondence or mapping between modified gravity models built as scalars out of contractions of the metric with the Ricci tensor, and formulated in metric-affine spaces (Ricci-Based Gravity theories) and General Relativity. This way, starting from the Kerr-Newman solution, we show that this mapping bring us the axisymmetric solutions of Eddington-inspired Born-Infeld gravity coupled to a certain model of non-linear electrodynamics. We discuss the most relevant physical features of the solutions obtained this way, both in the spherically symmetric limit and in the fully rotating regime. Moreover, we further elaborate on the potential impact of this important technical progress for bringing closer the predictions of modified gravity with the astrophysical observations of compact objects and gravitational wave astronomy.
Address [Guerrero, Merce; Rubiera-Garcia, Diego] Univ Complutense Madrid, Dept Fis Teor, E-28040 Madrid, Spain, Email: merguerr@ucm.es;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000609085900005 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 4682
Permanent link to this record
 

 
Author Delhom, A.; Mariz, T.; Nascimento, J.R.; Olmo, G.J.; Petrov, A.Y.; Porfirio, P.J.
Title Spontaneous Lorentz symmetry breaking and one-loop effective action in the metric-affine bumblebee gravity Type Journal Article
Year 2022 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 07 Issue 7 Pages 018 - 27pp
Keywords gravity; modified gravity; quantum field theory on curved space; Quantum fields in curved spacetimes
Abstract The metric-affine bumblebee model in the presence of fermionic matter minimally coupled to the connection is studied. We show that the model admits an Einstein frame representation in which the matter sector is described by a non-minimal Dirac action without any analogy in the literature. Such non-minimal terms involve unconventional couplings between the bumblebee and the fermion field. We then rewrite the quadratic fermion action in the Einstein frame in the basis of 16 Dirac matrices in order to identify the coefficients for Lorentz/CPT violation in all orders of the non-minimal coupling xi. The exact result for the fermionic determinant in the Einstein frame, including all orders in xi, is also provided. We demonstrate that the axial contributions are at least of second order in the perturbative expansion of xi. Furthermore, we compute the one-loop effective potential within the weak field approximation.
Address [Delhom, Adria] Univ Tartu, Inst Phys, Lab Theoret Phys, W Ostwaldi 1, EE-50411 Tartu, Estonia, Email: adria.delhom@gmail.com;
Corporate Author Thesis
Publisher IOP Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000834157900011 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 5314
Permanent link to this record
 

 
Author Beltran Jimenez, J.; Heisenberg, L.; Olmo, G.J.
Title Tensor perturbations in a general class of Palatini theories Type Journal Article
Year 2015 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.
Volume (down) 06 Issue 6 Pages 026 - 16pp
Keywords modified gravity; inflation; gravity; dark energy theory
Abstract We study a general class of gravitational theories formulated in the Palatini approach and derive the equations governing the evolution of tensor perturbations. In the absence of torsion, the connection can be solved as the Christoffel symbols of an auxiliary metric which is non-trivially related to the space-time metric. We then consider background solutions corresponding to a perfect fluid and show that the tensor perturbations equations (including anisotropic stresses) for the auxiliary metric around such a background take an Einstein-like form. This facilitates the study in a homogeneous and isotropic cosmological scenario where we explicitly establish the relation between the auxiliary metric and the spacetime metric tensor perturbations. As a general result, we show that both tensor perturbations coincide in the absence of anisotropic stresses.
Address [Jimenez, Jose Beltran] Univ Louvain, Inst Math & Phys, Ctr Cosmol Particle Phys & Phenomenol, B-1318 Louvain, Belgium, Email: jose.beltran@cpt.univ.mrs.fr;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1475-7516 ISBN Medium
Area Expedition Conference
Notes WOS:000359215400027 Approved no
Is ISI yes International Collaboration yes
Call Number IFIC @ pastor @ Serial 2368
Permanent link to this record